Alert archive / Georgia / Red Flag Warnings in 2008

Red Flag Warning 26, NWS Tallahassee, FL

February 28, 200826 counties in Georgia; 16 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 28, 2008, 2:39 PM EST for 26 counties in Georgia; 16 counties in Florida. It took effect at Feb 29, 2008, 5:09 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2008, 2:39 PM EST (19:39 UTC)
In effect from
Feb 29, 2008, 5:09 AM EST
Expired
Feb 29, 2008, 7:00 PM EST
In force
14 hr
Issued by
NWS Tallahassee, FL
All 42 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 281939
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE...THE
FLORIDA BIG AND ALSO PORTIONS OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA...

...THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED
FOR SOUTHEAST ALABAMA AS WELL AS PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA...

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ FRIDAY FOR MOST OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND AWAY FROM THE COAST...

.DISCUSSION...HIGH PRESSURE WILL DRIFTS EAST THROUGH FRIDAY
MORNING. MOISTURE LEVELS WILL BEGIN TO INCREASE SLIGHTLY DURING
FRIDAY...HOWEVER WITH WARMER AFTERNOON TEMPERATURES EXPECTED...
RED FLAG CONDITIONS ARE STILL LIKELY TO BE ACHIEVED ACROSS MOST
OF THE FLORIDA BIG BEND AND PARTS OF THE INLAND FLORIDA PANHANDLE.
A WEAK FRONT WILL MOVE THROUGH THE AREA SATURDAY AND WILL HAVE TO
WATCH FOR THE POTENTIAL FOR A FEW AREAS TO APPROACH CRITICAL
LEVELS OF RELATIVE HUMIDITY ACROSS NORTH FLORIDA ONCE AGAIN. THE
A MORE IMPRESSIVE SYSTEM WILL BRING A RETURN OF RAIN CHANCES TO
THE AREA FOR MONDAY INTO TUESDAY.

ALZ065>069-GAZ142>148-155>161-282045-
/O.CAN.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/

...RED FLAG WARNING IS CANCELLED...

TEMPERATURES HAVE BEEN SLOW TO CLIMB THIS AFTERNOON. ALTHOUGH A
BRIEF PERIOD OF RELATIVE HUMIDITY LEVELS AT OR BELOW 25 PERCENT IS
STILL POSSIBLE...CRITICAL DURATIONS ARE NO LONGER EXPECTED.
THEREFORE THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS
CANCELLED THE RED FLAG WARNING.

$$

FLZ009-011-013-016>019-026>029-034-290030-
/O.UPG.KTAE.FW.A.0023.080229T1700Z-080301T0000Z/
/O.NEW.KTAE.FW.W.0026.080229T1700Z-080229T2300Z/
/O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY 
BELOW 35 PERCENT.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY AT OR BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007-010-012-014-015-290000-
/O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-
239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY 
BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

GAZ120>131-290000-
/O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-
239 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW
25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

14-MROCZKA
4 follow-up statements
000 
WWUS82 KTAE 290023
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EST THU FEB 28 2008

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ FRIDAY FOR MOST OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND AWAY FROM THE COAST...

.DISCUSSION...HIGH PRESSURE WILL DRIFTS EAST THROUGH FRIDAY
MORNING. MOISTURE LEVELS WILL BEGIN TO INCREASE SLIGHTLY DURING
FRIDAY...HOWEVER WITH WARMER AFTERNOON TEMPERATURES EXPECTED...
RED FLAG CONDITIONS ARE STILL LIKELY TO BE ACHIEVED ACROSS MOST
OF THE FLORIDA BIG BEND AND PARTS OF THE INLAND FLORIDA
PANHANDLE. A WEAK FRONT WILL MOVE THROUGH THE AREA SATURDAY AND
WILL HAVE TO WATCH FOR THE POTENTIAL FOR A FEW AREAS TO APPROACH
CRITICAL LEVELS OF RELATIVE HUMIDITY ACROSS NORTH FLORIDA ONCE
AGAIN. THE A MORE IMPRESSIVE SYSTEM WILL BRING A RETURN OF RAIN
CHANCES TO THE AREA FOR MONDAY INTO TUESDAY.

FLZ009-011-013-016>019-026>029-034-290900-
/O.EXP.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
/O.CON.KTAE.FW.W.0026.080229T1700Z-080229T2300Z/
HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
723 PM EST THU FEB 28 2008 /623 PM CST THU FEB 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ FRIDAY...
...RED FLAG WARNING HAS EXPIRED FOR THURSDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-010-012-014-015-GAZ120>131-290130-
/O.EXP.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-QUITMAN-CLAY-RANDOLPH-
CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
723 PM EST THU FEB 28 2008 /623 PM CST THU FEB 28 2008/

...RED FLAG WARNING HAS EXPIRED FOR THURSDAY AFTERNOON...


$$
000 
WWUS82 KTAE 291009
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 AM EST FRI FEB 29 2008

...A RED FLAG WARNING NOW IN EFFECT FROM 11 EST /10 AM CST/ UNTIL 7 PM EST
/6 PM CST/ TODAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM UNTIL 6 PM THIS
AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG 
DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

...A FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE MOST OF 
THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE WILL KEEP VERY DRY CONDITIONS IN PLACE ACROSS
THE REGION THIS AFTERNOON THAT WILL COMBINE WITH WARMER TEMPERATURES TO
PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS MUCH OF THE REGION. A WEAK
UPPER DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT BRINGING A SLIGHT
CHANCE FOR RAIN. DRY CONDITIONS ON SATURDAY WILL BRING THE
POTENTIAL FOR FIRE WEATHER CONCERNS IN MAINLY EASTERN AREAS OF THE
FLORIDA BIG BEND. 

FLZ007-010-012-014-015-292030-
/O.EXB.KTAE.FW.W.0026.080229T1600Z-080301T0000Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-
509 AM EST FRI FEB 29 2008 /409 AM CST FRI FEB 29 2008/

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. 

RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT LATER THIS
MORNING AND REMAIN BELOW CRITICAL LEVELS FOR SEVERAL HOURS 
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL
ENHANCE FORE GROWTH POTENTIAL. 

$$

GAZ120>131-142>148-155>161-292030-
/O.EXB.KTAE.FW.W.0026.080229T1800Z-080229T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
509 AM EST FRI FEB 29 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON. 

RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT THIS AFTERNOON
AND REMAIN BELOW CRITICAL LEVELS FOR FOUR TO FIVE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL
ENHANCE FORE GROWTH POTENTIAL. 

$$

FLZ016>019-027>029-034-292030-
/O.NEW.KTAE.FW.A.0024.080301T1800Z-080301T2300Z/
/O.EXT.KTAE.FW.W.0026.080229T1600Z-080301T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
509 AM EST FRI FEB 29 2008

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 7 PM THIS
EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY
AFTERNOON.

RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT THIS MORNING
AND REMAIN BELOW CRITICAL LEVELS FOR SEVERAL HOURS. RELATIVE
HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT AGAIN ON SATURDAY
AFTERNOON AND MAY REMAIN BELOW CRITICAL LEVELS FOR FOUR OR MORE
HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FORE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ009-011-013-026-292030-
/O.EXT.KTAE.FW.W.0026.080229T1600Z-080301T0000Z/
HOLMES-JACKSON-CALHOUN-LIBERTY-
509 AM EST FRI FEB 29 2008 /409 AM CST FRI FEB 29 2008/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. 

RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT THIS MORNING
AND REMAIN BELOW CRITICAL LEVELS FOR SEVERAL HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL
ENHANCE FORE GROWTH POTENTIAL. 

$$

38-GODSEY
000 
WWUS82 KTAE 291942
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EST FRI FEB 29 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
TODAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG
BEND DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS AFTERNOON
FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO ONGOING LONG
DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT...

...RED FLAG WARNING IN NOW IN EFFECT FROM 1 PM TO 6 PM EST
SATURDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND...

...FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON FOR MUCH
OF THE FLORIDA BIG BEND AND MAINLY INLAND PORTIONS OF THE EASTERN
FLORIDA PANHANDLE...

.DISCUSSION...HIGH PRESSURE WILL REMAIN TO OUR EAST INTO TONIGHT. 
A WEAK COLD FRONT WILL CROSS THE FORECAST AREA LATER TONIGHT AND
EARLY SATURDAY WITH LITTLE IMPACT OTHER THAN A FEW CLOUDS AND A
WIND SHIFT BACK TO THE NORTHWEST. A BIT DRIER AIR FILTERING INTO 
THE AREA BEHIND THE FRONT SATURDAY AFTERNOON IS EXPECTED TO RESULT
IN AROUND FOUR HOURS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT
ACROSS A LARGE PORTION OF THE FLORIDA BIG BEND. FOR THIS REASON 
RED FLAG WARNINGS ARE NOW IN EFFECT. FURTHER WEST INTO THE FLORIDA
PANHANDLE A COUPLE OF HOURS OR RELATIVE HUMIDITY NEAR 35 PERCENT
ARE POSSIBLE...HOWEVER CRITICAL DURATIONS ARE NOT ANTICIPATED. 
HIGH PRESSURE...WARM AND DRY CONDITIONS CONTINUE FOR SUNDAY.
THERE ARE INDICATIONS THAT CRITICAL FIRE WEATHER CONDITIONS MAY
EXTEND A BIT FURTHER WEST INTO INLAND PORTIONS OF THE EASTERN
FLORIDA PANHANDLE DURING THE AFTERNOON. FOR THIS REASON A FIRE
WEATHER WATCH HAS BEEN ISSUED.

FLZ016>019-027>029-034-010030-
/O.UPG.KTAE.FW.A.0024.080301T1800Z-080301T2300Z/
/O.NEW.KTAE.FW.W.0027.080301T1800Z-080301T2300Z/
/O.NEW.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/
/O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
242 PM EST FRI FEB 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY 
BELOW 35 PERCENT...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY
DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR
BELOW 35 PERCENT...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO 
ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW
35 PERCENT...

CONTINUED DRY CONDITIONS THROUGH THE UPCOMING WEEKEND WILL KEEP
THE THREAT FOR LONG DURATIONS OF RELATIVE HUMIDITY EACH AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ009-011-013-026-010030-
/O.NEW.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/
/O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/
HOLMES-JACKSON-CALHOUN-LIBERTY-
242 PM EST FRI FEB 29 2008 /142 PM CST FRI FEB 29 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO
ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW
35 PERCENT...

RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 35 PERCENT INTO THE
EARLY EVENING BEFORE RISING BACK ABOVE CRITICAL LEVELS TOWARD 
SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-010-012-014-015-010000-
/O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-
242 PM EST FRI FEB 29 2008 /142 PM CST FRI FEB 29 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 35 PERCENT INTO THE
EARLY EVENING HOURS BEFORE RISING ABOVE CRITICAL LEVELS TOWARD
SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FORE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-292300-
/O.CON.KTAE.FW.W.0026.000000T0000Z-080229T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
242 PM EST FRI FEB 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY
AT OR BELOW 25 PERCENT...

RELATIVE HUMIDITY VALUES WILL REMAIN AT OR BELOW 25 PERCENT THIS
INTO THE EARLY EVENING BEFORE RISING BACK ABOVE CRITICAL LEVELS 
TOWARD SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL.

$$

14-MROCZKA
000 
WWUS82 KTAE 010013
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EST FRI FEB 29 2008

...RED FLAG WARNING IN NOW IN EFFECT FROM 1 PM TO 6 PM EST
SATURDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND...

...FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON FOR MUCH
OF THE FLORIDA BIG BEND AND MAINLY INLAND PORTIONS OF THE EASTERN
FLORIDA PANHANDLE...

.DISCUSSION...HIGH PRESSURE WILL REMAIN TO OUR EAST INTO TONIGHT.
A WEAK COLD FRONT WILL CROSS THE FORECAST AREA LATER TONIGHT AND
EARLY SATURDAY WITH LITTLE IMPACT OTHER THAN A FEW CLOUDS AND A
WIND SHIFT BACK TO THE NORTHWEST. A BIT DRIER AIR FILTERING INTO
THE AREA BEHIND THE FRONT SATURDAY AFTERNOON IS EXPECTED TO
RESULT IN AROUND FOUR HOURS OF RELATIVE HUMIDITY AT OR BELOW
35 PERCENT ACROSS A LARGE PORTION OF THE FLORIDA BIG BEND. FOR
THIS REASON RED FLAG WARNINGS ARE NOW IN EFFECT. FURTHER WEST
INTO THE FLORIDA PANHANDLE A COUPLE OF HOURS OR RELATIVE HUMIDITY
NEAR 35 PERCENT ARE POSSIBLE...HOWEVER CRITICAL DURATIONS ARE NOT
ANTICIPATED. HIGH PRESSURE...WARM AND DRY CONDITIONS CONTINUE FOR
SUNDAY. THERE ARE INDICATIONS THAT CRITICAL FIRE WEATHER
CONDITIONS MAY EXTEND A BIT FURTHER WEST INTO INLAND PORTIONS OF
THE EASTERN FLORIDA PANHANDLE DURING THE AFTERNOON. FOR THIS
REASON A FIRE WEATHER WATCH HAS BEEN ISSUED.

FLZ016>019-027>029-034-012330-
/O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/
/O.CON.KTAE.FW.W.0027.080301T1800Z-080301T2300Z/
/O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
713 PM EST FRI FEB 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ009-011-013-026-012330-
/O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/
/O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/
HOLMES-JACKSON-CALHOUN-LIBERTY-
713 PM EST FRI FEB 29 2008 /613 PM CST FRI FEB 29 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT SUNDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-010-012-014-015-010115-
/O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/
INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-
713 PM EST FRI FEB 29 2008 /613 PM CST FRI FEB 29 2008/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

CAMP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 1:45 PM EST, 54 minutes earlier.

Area forecast discussion, Feb 28, 1:45 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EST THU FEB 28 2008

...FREEZING TEMPERATURES LIKELY INLAND AGAIN TONIGHT...

...WARMING TREND FRIDAY THROUGH MONDAY...

.SYNOPSIS...
AT 2 PM EST...SUNNY ACROSS LOCAL AREA. TEMPS FROM UPPER 40S N TO LOW
50S COAST. DEW POINTS IN THE UPPER TEENS GA TO LOW 20S COAST. WINDS
GENERALLY VARIABLE 5 TO 10 MPH.

AT UPPER LEVELS...
LARGE SCALE CONUS PATTERN WILL PERSIST WITH RIDGE OVER WEST HALF AND
TROUGH OVER EAST HALF. SERIES OF SHORTWAVES TO MOVE EWD IN NRN
STREAM...ONE AMPLIFYING WAVE WILL MOVE ACROSS GREAT LAKES AND OH
VALLEY THRU TOMORROW NIGHT. TROUGH RESPONSIBLE FOR COLD TEMPERATURES
WILL LIFT OFF NE CONUS COAST BY TONIGHT KEEPING WNW FLOW ALOFT. IN
ITS WAKE...FLOW OVER SE CONUS BECOMES MORE ZONAL SIGNALING A WARMING
TREND. BY FRI AFTN...STRONG TROUGH MOVES EWD TO PAC NE COAST NUDGING
WRN RIDGE FURTHER EWD.

AT LOWER LEVELS...
SURFACE HIGH WILL REMAIN SITUATED OVER ERN CWA THIS EVENING...THEN
RIDGE WILL SLIDE EAST TONIGHT THROUGH FRIDAY IN RESPONSE TO A WEAK
COLD FRONT. THIS BOUNDARY WILL MOVE ACROSS LOCAL AREA LATE FRIDAY
INTO EARLY SATURDAY. IN ITS WAKE...HIGH PRESSURE AND A VERY DRY
AIRMASS BUILDS IN FROM THE NORTH OVER THE WEEKEND. THIS REFLECTED IN
AREA TIME HEIGHT X-SECTIONS OF MODEL SOUNDINGS. I.E. TAE GFS
SOUNDING WITH 0.22 IN PWAT AT 12Z THU INCHING UP TO 0.35 IN PWAT AT
00Z SAT THEN RAPIDLY UP TO 0.97 INCH PWAT AT 12Z SAT AS FRONTS MOVE
THRU...THEN BACK TO 0.35 IN PWAT BY 00Z SUN.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...
TONIGHT...LOW DEW POINT AND GOOD RADIATIONAL COOLING WILL ALLOW
TEMPS TO DROP RAPIDLY OVERNIGHT. GUIDANCE SUPPORTS ANOTHER FREEZE
OVER ALL INLAND AREAS WITH THE EXCEPTION OF SOUTHEAST ALABAMA.
EXPECT UP TO 5 HOURS AT COLDEST SPOTS. LOWS FROM UPPER 20S COLDEST
SPOTS TO UPPER 30S COAST. WITH RESIDUAL MOISTURE  LINGERING FROM
RECENT RAINS...PATCHY FROST IS POSSIBLE AGAIN LATE TONIGHT AS
BOUNDARY LAYER WINDS DECOUPLE. DURATION OF FREEZING TEMPS LESS THAN
THIS MORNING...WILL NOT OPT FOR FREEZE WARNING. OF NOTE...IF THE
TEMPERATURE DIPS TO 27 DEGREES AT TALLAHASSEE...THIS WOULD ESTABLISH
A NEW RECORD LOW FOR LEAP DAY. THE CURRENT RECORD IS 28 DEGREES IN
1964.

FRIDAY...AS HIGH EXITS INTO ATLC AND LOCAL WINDS VEER TO E AND THEN
SE...A WEAK BOUNDARY WILL MOVE SE AND ACROSS LOCAL AREA AT NIGHT
WITH BRIEF FROPA MAIN IMPACT. BOTH THE NAM AND GFS INDICATE
SHORTWAVES MOVING ACROSS SE CONUS AT NIGHT WITH LIMITED DURATION OF
MOISTURE FEED INTO THIS SYSTEM (12 HOURS). GFS MORE AGGRESSIVE
SHOWING SHORTWAVE MOVING ACROSS GREAT LAKES AND A MORE IMPRESSIVE
LOBE OF ENERGY TRANSLATING FROM SOUTHWEST ARKANSAS TO EAST GEORGIA.
WILL LEAN TOWARD THE WETTER GFS 30 PCT N AND 20 PCT S BUT QPF IS LOW
AS WE EXPECT ONLY LIGHT SHOWERS AT BEST. WITH VEERING WINDS AND SOME
INCREASE IN CLOUDS... ESPECIALLY NRN ZONES...NIGHTTIME TEMPS WILL
MODERATE WITH LOWS FROM 35-40 IN COLDEST SPOTS TO UPPER 40S AT
COAST.

SATURDAY...HIGH PRESSURE WITH ASSOCIATED DRIER AIR WILL BUILD EAST
AND INTO SE CONUS LEADING TO CHAMBER OF COMMERCE TYPE WEATHER WITH
CLEAR SKIES AND TEMPERATURES IN THE LOW 70S AND LOW 40S INLAND.

SUNDAY...HIGH PRESSURE WILL REMAIN IN CONTROL WITH A COOL MORNING
FOLLOWED BY A WARM AFTERNOON WITH TEMPS GENERALLY IN THE LOW 70S.
MOISTURE WILL THEN BEGIN TO INCREASE ACROSS THE AREA IN RESPONSE TO
THE NEXT DEVELOPING UPSTREAM SYSTEM.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...POPS RETURN TO THE
FORECAST MON, ALTHOUGH TEMPS WILL BE MILD. THE TIMING OF THE FRONTAL
PASSAGE HAS REMAINED FAIRLY CONSTANT WITH MON NIGHT BEING THE TARGET
TIME FRAME. WE EDGED POPS UPWARD ACCORDINGLY. YESTERDAYS SPC
CONVECTIVE OUTLOOK SHOWED A GREATER THAN 30 PERCENT PROBABILITY OF
SEVERE WEATHER WITH THIS SYSTEM. IT WILL BE DRIER AND COOLER BEHIND
THIS FRONT, BUT NOT AS COLD AS THE AIRMASS WE ARE CURRENTLY
EXPERIENCING. THE GFS CONTINUES TO SHOW THE UPPER LOW LIFTING NEWD
ACROSS THE TN VALLEY AND THE EURO IS EVEN FURTHER S WITH THIS
FEATURE. WE EXPECT SOME WRAP AROUND CLOUDINESS AND PERHAPS SOME
SPRINKLES ON TUE. THICKNESSES LOOK TO BE LOW ENOUGH TO SUPPORT NON
LIQUID PRECIPITATION N OF THE FORECAST AREA OVER PARTS OF AL AND GA.
WED WILL BE DRY, WITH YET ANOTHER FRONTAL SYSTEM APPROACHING FROM
THE W ON THU.

&&

.MARINE...LATEST OFFSHORE BUOY INFO SHOW THAT WINDS AND SEAS HAVE
DROPPED BELOW SCEC LEVELS. I.E. 12 KTS AND 4 FEET AT PANAMA CITY
BUOY. OTHERWISE...WINDS AND SEAS WILL BE LOW THROUGH THE REMAINDER
OF THE FORECAST PERIOD.

&&

.AVIATION...VFR CONDITIONS UNDER CLEAR SKIES WILL PREVAIL THROUGH
THE TAF PERIOD. OFFSHORE WINDS WILL BE MUCH LIGHTER THAN THE PAST
COUPLE OF DAYS AND HAS SHIFTED TO THE W OR SW AT PFN...DHN AND ABY
DURING THE AFTN.

&&

.FIRE WEATHER...RED FLAG WARNING FOR THE ENTIRE CWA REST OF THIS
AFTN DUE TO EXPECTED LONG DURATION OF LOW RH. FOR FRIDAY...A LITTLE
MORE MOISTURE OFFSET BY WARMER TEMP SO RED FLAG CONDS LOOK GOOD FOR
ERN 2/RDS OF FLA. DEW POINTS RISE MORE ON SAT BUT TEMPS STAY
WARM...AND RED FLAG HUMIDITIES POSSIBLE FOR SECTIONS OF FL. FOR NOW
WILL NOT ISSUE ANY PRODUCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  29 67 40 72/ 0 0 20 05
PANAMA CITY  37 66 47 71/ 0 0 20 05
DOTHAN       33 65 43 70/ 0 0 30 10
ALBANY       29 65 39 70/ 0 0 30 05
VALDOSTA     28 66 38 71/ 0 0 20 05
CROSS CITY   30 69 40 71/ 0 0 10 05

&&

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING ALL ZONES UNTIL 7 PM EST (6 PM CST).
GA...RED FLAG WARNING ALL ZONES UNTIL 7 PM EST.
FL...RED FLAG WARNING ALL ZONES UNTIL 6 PM CST.
     RED FLAG WARNING FRIDAY AFTN FOR MOST OF THE BIG BEND
     AND MOST INLAND COUNTIES OF THE PANHANDLE.
GM...NONE.

&&

BLOCK/MROCZKA
Hazardous weather outlook, Feb 28, 6:04 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 AM EST THU FEB 28 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291115-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
604 AM EST THU FEB 28 2008 /504 AM CST THU FEB 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A FREEZE WARNING CONTINUES IN EFFECT ACROSS THE ENTIRE TRI-STATE
REGION THIS MORNING UNTIL 8 AM EST. DRY CONDITIONS WILL AIDE THE
SPREAD OF ANY WILDFIRES THAT DEVELOP TODAY. A LIGHT FREEZE IS
EXPECTED TONIGHT OVER MOST INLAND AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
DRY CONDITIONS WILL AIDE THE SPREAD OF ANY WILDFIRES THAT DEVELOP
ON FRIDAY AND IN THE WAKE OF A WEAK COLD FRONT BOTH SATURDAY AND
SUNDAY. A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
TO THE REGION LATE MONDAY INTO EARLY TUESDAY. SOME OF THE
THUNDERSTORMS MAY BE STRONG TO SEVERE. MORE DETAILS ON THIS
WEATHER SYSTEM WILL BE FORTHCOMING IN THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:26 AM ESTRed Flag WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more16 hr

Nearby

Red Flag Warnings in Georgia, 2008Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.